, Volume 95, Issue 6, pp 344-348
Date: 18 May 2006

Coronary vasospasm–induced acute diastolic dysfunction in a patient with Raynaud’s phenomenon

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access

Summary

We present the case of a patient with severe dyspnea and Raynaud’s phenomenon. We could clarify, using invasive techniques including left ventricular conductance catheterization and coronary ergonovine provocation, that isolated diastolic dysfunction induced by coronary vasospasm were responsible for the symptoms. Systolic function was not affected. Short–term infusions with the prostacyclin analogue iloprost, known to act as a disease–modifying agent in patients suffering from Raynaud’s phenomenon, led to an improvement of cardiac function. Thus, episodes of dyspnea in patients with Raynaud’s phenomenon might be also interpretated as a coronary ischemia equivalent, which may belong to a visceral form of Raynaud’s phenomenon and which are sensitive to iloprost infusions.